Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 81, NWS Jackson, MS

March 3, 20084 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Mar 3, 2008, 5:33 PM CST for 4 counties in Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2008, 5:33 PM CST (23:33 UTC)
Expired
Mar 3, 2008, 6:30 PM CST
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Holmes County, MS, Humphreys County, MS, Sharkey County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 2:25 PM CSTTornado WatchSPC11 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 032333
TORJAN
MSC051-053-125-163-040030-
/O.NEW.KJAN.TO.W.0081.080303T2333Z-080304T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CST MON MAR 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF THORNTON...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  NORTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  EASTERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 630 PM CST

* AT 533 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
  HOLLY BLUFF...OR 8 MILES SOUTHEAST OF ROLLING FORK...MOVING
  NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  MIDNIGHT BY 555 PM CST...
  BELZONI BY 605 PM CST...
  7 MILES NORTHWEST OF THORNTON BY 610 PM CST...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3298 9012 3276 9073 3293 9085 3312 9070
      3312 9068 3313 9068 3332 9052
TIME...MOT...LOC 2333Z 225DEG 36KT 3289 9072

$$

BANNAN
3 follow-up statements
000 
WWUS54 KJAN 032348
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST MON MAR 3 2008

MSC125-032357-
/O.CAN.KJAN.TO.W.0081.000000T0000Z-080304T0030Z/
SHARKEY MS-
547 PM CST MON MAR 3 2008

...THE TORNADO WARNING FOR EASTERN SHARKEY COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR MISSISSIPPI.

LAT...LON 3298 9012 3287 9064 3305 9065 3310 9065
      3312 9066 3332 9052
TIME...MOT...LOC 2347Z 222DEG 39KT 3303 9061

$$

MSC051-053-163-040030-
/O.CON.KJAN.TO.W.0081.000000T0000Z-080304T0030Z/
HOLMES MS-HUMPHREYS MS-YAZOO MS-
547 PM CST MON MAR 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR NORTH
CENTRAL YAZOO...HUMPHREYS AND WEST CENTRAL HOLMES COUNTIES...

AT 547 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 5 MILES 
SOUTHEAST OF CARY.  THIS TORNADO WAS LOCATED NEAR LOUISE...OR 15 
MILES NORTHEAST OF ROLLING FORK...MOVING NORTHEAST AT 45 MPH.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR MISSISSIPPI.

LAT...LON 3298 9012 3287 9064 3305 9065 3310 9065
      3312 9066 3332 9052
TIME...MOT...LOC 2347Z 222DEG 39KT 3303 9061

$$

BANNAN
000 
WWUS54 KJAN 040007
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CST MON MAR 3 2008

MSC163-040017-
/O.CAN.KJAN.TO.W.0081.000000T0000Z-080304T0030Z/
YAZOO MS-
607 PM CST MON MAR 3 2008

...THE TORNADO WARNING FOR NORTH CENTRAL YAZOO COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR
NORTHEAST LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CST MONDAY EVENING FOR MISSISSIPPI.

LAT...LON 3306 9021 3300 9061 3315 9064 3332 9052
TIME...MOT...LOC 0007Z 219DEG 45KT 3308 9051

$$

MSC051-053-040030-
/O.CON.KJAN.TO.W.0081.000000T0000Z-080304T0030Z/
HOLMES MS-HUMPHREYS MS-
607 PM CST MON MAR 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR HUMPHREYS
AND WEST CENTRAL HOLMES COUNTIES...

AT 607 PM CST...THIS TORNADO WAS LOCATED NEAR SILVER CITY...OR 8 
MILES SOUTH OF BELZONI...MOVING NORTHEAST AT 50 MPH.

EARLIER A TORNADO WAS SPOTTED 5 MILES SOUTHEAST OF CARY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR MISSISSIPPI.

LAT...LON 3306 9021 3300 9061 3315 9064 3332 9052
TIME...MOT...LOC 0007Z 219DEG 45KT 3308 9051

$$

BANNAN
000 
WWUS54 KJAN 040026
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST MON MAR 3 2008

MSC051-053-040036-
/O.EXP.KJAN.TO.W.0081.000000T0000Z-080304T0030Z/
HOLMES MS-HUMPHREYS MS-
626 PM CST MON MAR 3 2008

...THE TORNADO WARNING FOR HUMPHREYS AND EXTREME WEST CENTRAL HOLMES 
COUNTIES WILL BE ALLOWED TO EXPIRE AT 630 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR MISSISSIPPI.

LAT...LON 3306 9021 3300 9061 3315 9064 3332 9052
TIME...MOT...LOC 0026Z 219DEG 45KT 3326 9033

$$

BANNAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 3, 2:45 PM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 3, 2:45 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CST MON MAR 3 2008

...SIGNIFICANT SEVERE WEATHER OUTBREAK THIS AFTERNOON/EVENING
INCLUDING TORNADOES...PLEASE PAY CLOSE ATTENTION TO LOCAL ALERTS...

.DISCUSSION...

UPDATE: TORNADO WATCHES ARE NOW IN EFFECT FOR THE ENTIRE AREA...FOR
NE LA/SE AR UNTIL 600 PM CST...AND FOR MISSISSIPPI UNTIL 11 PM.
TIMING OF THE SYSTEM APPEARS ABOUT THE SAME...BUT CONVECTIVE
INFLUENCES MAY SPEED FORECAST TIMING OF SEVERE WEATHER UP A BIT. IF
THE 12Z GFS IS CORRECT...THEN JUST ABOUT ALL SEVERE WEATHER WILL BE
OVER BY MIDNIGHT IN THE EAST. AREA 18Z RAOBS INDICATED THAT THE CAP
IS ERODING QUICKLY AND SHOWER/TSTM ACTIVITY CURRENTLY ERUPTING ALONG
AND WEST OF THE RIVER IS DEVELOPING IN AN INCREASINGLY UNSTABLE AND
SHEARED ENVIRONMENT. NPW AND GRIDS ARE GENERALLY ON TRACK...BUT A
LAKE WIND ADVISORY MAY BE ISSUED FOR TONIGHT OVER MUCH OF THE AREA.
DETAILS FROM PREVIOUS DISCUSSION STILL APPLY FOR THE MOST PART.
/EC/

PREVIOUS DISCUSSION...

GOOD MIXING OF WAA 850 MB TEMPS AROUND 13-15C SHOULD ALLOW MAXIMUMS
BY AFTERNOON TO RANGE FROM 74 TO 79...WITH EVEN A FEW 80 DEGREE
REPORTS NOT OUT OF THE QUESTION. 850MB DEWPOINTS WILL BE INCREASING
TO THE 12-13C RANGE DURING THE LATE AFTERNOON/EVENING AND HELP SET
THE STAGE FOR POWERFUL STORMS AS THE STORM SYSTEM MOVES ACROSS
LA/AR. SEVERE WEATHER CONCERN IS GROWING AS THE SHORT TERM LOCAL WRF
AND 4.5KM SPC WRF MODELS EXPLODING PREFRONTAL SUPERCELLS OVER SWRN MS
AT 21Z-00Z AND THEN MOVING THEM NEWD AHEAD OF THE SQUALL LINE WHICH
SHOULD BE APPROACHING A MLU-ESF LINE AT THAT TIME. THE LATEST RUC HAS
THE SURFACE LOW(1001MB) NEAR TXK BY 18-20Z BEGINNING TO DEEPEN AS IT
MOVES TOWARD SERN AR WHILE NAM12 TRACK A LITTLE WEAKER AND FARTHER S.
LOCAL WRF HAS 998MB BETWEEN GLH-MEM BY 00Z AND SEEMS REASONABLE.

THESE FACTORS ALONG WITH PROGGED MLCAPES OF 1200-1500J/KG...SBCAPES
OF 2500-3000J/KG...INCREASING 0-3KM HELICITIES 450-600M*M/S*S AND
0-1KM HELICITIES OF 350-500M*M/S*S ACROSS CENTRAL AND SRN MS FROM
23-04Z CONVINCE ME TO INCLUDE TORNADO WORDING IN ZONES FROM THE LOWER
DELTA...CENTRAL/SWRN MS AND INTO SERN MS LATER TONIGHT. OTHERWISE...
WILL MAINTAIN ENHANCED SEVERE WORDING WITH DAMAGING WINDS FOR ENTIRE
FA AS THIS SIGNIFICANT EVENT UNFOLDS. EXPECT SQUALL LINE TO BE
ACCELERATING EWD FROM 03Z OVER WRN MS THROUGH ABOUT 09Z IN ERN MS
TONIGHT WITH MID LEVEL JET CORE OF 75KTS AT 700MB AND 110KTS AT
500MB SLICING RIGHT THROUGH NW HALF OF CWFA ON LATEST 06Z GFS. THE
STRONG TOR PARAMETER ALSO TARGETS THE SRN HALF OF CWFA WITH 6-9
VALUES. /40/

THE FRONT SHOULD BE OUT OF THE CWFA BY SUNRISE ON TUESDAY.  THERE
WILL STILL BE ENOUGH MOISTURE WRAPPING AROUND THE SURFACE LOW TO SEE
LINGERING LIGHT SHOWERS OVER NORTHERN PORTIONS OF THE CWFA.  WITH
COLDER AIR MOVING INTO THE REGION FROM THE NORTHWEST...THERE IS A
SMALL POSSIBILITY TO SEE SOME SNOW MIXED WITH THE RAIN OVER A VERY
SMALL PORTION OF NORTHWEST MISSISSIPPI.  HAVE DECIDED TO GO AHEAD
AND LEAVE THIS MENTION FOR THIS SMALL AREA IN THE FORECAST.
OTHERWISE...THE SHOWERS SHOULD END OVER THE AREA BY THE EARLY
AFTERNOON HOURS. ACCORDING TO AREA FORECAST SOUNDINGS IT LOOKS THAT
STRATUS SHOULD REMAIN OVER THE ENTIRE CWFA THROUGH LATE TUESDAY
AFTERNOON/EARLY EVENING. SURFACE HIGH PRESSURE IS EXPECTED TO SETTLE
IN BEHIND THE FRONT FOR TUESDAY AFTERNOON INTO MUCH OF WEDNESDAY
BEFORE SHIFTING TO THE EAST OF THE AREA. THROUGH THE REMAINDER OF
THE EXTENDED...THE FORECAST GENERALLY REMAINS UNCHANGED. MODELS ARE
COMING IN WITH DECENT AGREEMENT FOR A WEAK FRONT MOVING THROUGH THE
AREA ON THURSDAY.  THIS PORTION OF THE PREVIOUS DISCUSSION IS
ATTACHED. /14/

PREV LONG TERM DISCUSSION...ON THURSDAY AN UPPER LEVEL TROUGH WILL
SWING ACROSS THE NATIONS MID SECTION...CAUSING A WEAK SURFACE LOW
AND TRAILING COLD FRONT TO DEVELOP OVER THE LOWER MISSISSIPPI RIVER
VALLEY. THIS TROUGH WILL FORCE THE COLD FRONT THROUGH THE AREA
CAUSING RAIN CHANCES TO INCREASE THROUGH THE AFTERNOON AND INTO THE
EVENING THURSDAY. HIGH PRESSURE WILL QUICKLY BUILD BACK INTO THE
AREA ON FRIDAY.

AFTER FRIDAY...OTHER THAN AN OCCASIONAL UPPER LEVEL DISTURBANCE
MOVING THROUGH THE FORECAST AREA...PARTICULARLY SATURDAY AND AGAIN
ON MONDAY...LOOK FOR LOW RAIN CHANCES THROUGH THE EXTENDED PORTION
OF THE FORECAST.  TEMPERATURES ARE EXPECTED TO BE NEAR CLIMATOLOGY
FOR THIS TIME OF YEAR AS HIGH PRESSURE AT THE SURFACE SITS FIRMLY IN
PLACE OVER THE REGION THROUGH MONDAY UNDER MAINLY NORTHWEST FLOW
ALOFT. /19/

&&

.AVIATION...MVFR TO IFR FLIGHT CATEGORIES WILL PREVAIL THROUGH MUCH
OF THE FORECAST PERIOD.  A STRONG STORM SYSTEM WILL BE MOVING
THROUGH THE AREA THIS AFTERNOON AND EVENING.  CEILINGS THIS MORNING
ARE GENERALLY RANGING BETWEEN 1500-3000 FT. THESE CEILINGS SHOULD
REMAIN LOW...IF NOT BECOME SLIGHTLY LOWER...AS THE STORMS BEGIN TO
DEVELOP THIS AFTERNOON THROUGH THE ENTIRE EVENING.  ACTIVITY HAS
JUST BEGUN FOR WESTERN SITES.  EASTERN SITES WILL BEGIN TO SEE THIS
ACTIVITY BETWEEN 23-02Z. IT SHOULD END FROM WEST TO EAST LATE THIS
EVENING INTO THE EARLY OVERNIGHT HOURS...LEAVING WESTERN SITES BY
AROUND 02Z AND EASTERN SITES BY AROUND 08Z. CONDITIONS WILL BEGIN TO
IMPROVE...BUT CEILINGS SHOULD STILL REMAIN IN THE MVFR FLIGHT
CATEGORIES AS STRATUS WILL HANG ON BEHIND THIS FRONT UP UNTIL THE
MID AFTERNOON HOURS ON TUESDAY.

IN ADDITION TO THUNDERSTORMS AND CEILINGS...WINDS WILL BE AN ISSUE
TO KEEP IN MIND AS WELL WITH GUSTY CONDITIONS EXPECTED FOR THIS
AFTERNOON THROUGH TUESDAY MORNING.  WINDS WILL BE SUSTAINED AROUND
20-25 KTS FOR MOST OF THE AREA...A LITTLE HIGHER IN THE WEST FOR
THIS AFTERNOON AND EVENING. GUSTS WILL BE ABLE TO GET UP AROUND
30-40 KTS...ESPECIALLY FOR THE WESTERN HALF OF THE AREA..  AS THIS
FRONT PASSES LATE THIS EVENING...WINDS WILL BEGIN TO DIE DOWN A
BIT.  BUT THEY SHOULD STILL BE A LITTLE GUSTY WITH 10-15KTS
SUSTAINED WITH GUSTS OF AROUND 20-25 KTS. THESE WINDS SHOULD REALLY
BEGIN TO DIE DOWN BY TUESDAY AFTERNOON. /14/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR MSZ030-031-033-038-039-045-046-051-052-
     056>058-064>066-072>074.

     WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR MSZ018-019-025>029-032-034>037-040>044-047>050-053>055-
     059>063.

LA...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR LAZ007>009-015-016-023>026.

AR...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR ARZ074-075.

&&

EC/40/19/14/
Hazardous weather outlook, Mar 3, 2:30 PM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CST MON MAR 3 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
230 PM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SEVERE WEATHER WITH WIDESPREAD DAMAGING WINDS...STRONG
TORNADOES...AND LARGE HAIL WILL BE POSSIBLE LATE THIS AFTERNOON INTO
TONIGHT...WITH SEVERE WEATHER EXITING THE REGION TO THE EAST SHORTLY
AFTER MIDNIGHT.

A LARGE AND POWERFUL STORM SYSTEM APPROACHING THE SYSTEM WILL
CONTINUE TO IGNITE SEVERE THUNDERSTORM ACTIVITY AS IT MOVES INTO THE
LOWER MISSISSIPPI VALLEY REGION. AHEAD OF THE STRONG COLD FRONT...
THIS MOISTURE WILL COMBINE WITH VERY STRONG WIND SHEAR TO BRING THE
POTENTIAL FOR SEVERAL SIGNIFICANT TORNADOES AND A MAJOR SEVERE
WEATHER EPISODE.

THE GREATEST POTENTIAL FOR SEVERE STORMS WILL EXIST FROM LATE
AFTERNOON THROUGH EVENING...AS SCATTERED SEVERE THUNDERSTORMS
DEVELOP ALONG AND AHEAD OF THE COLD FRONT AND FORM INTO A SQUALL
LINE. ACTIVITY OCCURRING WEST OF THE INTERSTATE 55 CORRIDOR LATE
THIS AFTERNOON INTO EARLY THIS EVENING WILL HAVE THE GREATEST CHANCE
OF PRODUCING STRONG TORNADOES...WHILE ACTIVITY TONIGHT ALONG AND
EAST OF THE INTERSTATE 55 CORRIDOR WILL HAVE THE HIGHEST CHANCE OF
PRODUCING WIDESPREAD DAMAGING WINDS. THE RISK FOR SEVERE WEATHER IS
EXPECTED TO END OVER EASTERN MISSISSIPPI AROUND 2 AM TUESDAY MORNING.

IN ADDITION TO THE SEVERE WEATHER RISK...SOUTHERLY WINDS AHEAD OF
THE COLD FRONT WILL OCCASIONALLY GUST UP TO 35 TO 40 MPH OVER MUCH
OF THE AREA LATE THIS AFTERNOON. WINDS SHOULD SUBSIDE SOME THIS
EVENING...BUT WIND GUSTS TO 20 TO 25 MPH WILL STILL BE
COMMON...ESPECIALLY OVER EASTERN MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS UNDERWAY THIS AFTERNOON AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

In the hours before

Local storm report, Mar 3, 3:38 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 N CROSSETT            33.16N 91.97W
03/03/2008  E0.25 INCH       ASHLEY             AR   EMERGENCY MNGR

&&

HAMRICK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:03 PM CSTTornado WarningJANFranklin, Lawrence, Lincoln57 min
Mar 3, 4:55 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren50 min
Mar 3, 4:58 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln, Simpson34 min
Mar 3, 5:17 PM CSTTornado WarningJANSharkey, Yazoo43 min
Mar 3, 5:56 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion49 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.